Irreversible Cardiomyopathy Induced by COVID-19 Vaccination

A 22-year-old Black male with a past medical history of morbid obesity and diabetes mellitus contracted COVID-19 in January 2021. He was managed conservatively as an outpatient with no known complications. Several months following the infection, he obtained the COVID-19 (mRNA-1273) initial and booster vaccines (May and October 2021). One month after the booster vaccine dose the developed left lower quadrant abdominal pain. 

The patient underwent computed tomography (CT) scan of the abdomen/pelvis, which demonstrated a new infarction of the left kidney. 


Cardiac magnetic resonance imaging (MRI) was performed, which showed a severely dilated left ventricle with severely reduced function.

His hospital course was complicated by decompensated heart failure and persistent cardiogenic shock initially requiring ionotropic support and ultimately mechanical support. Despite 43 days of mechanical and ionotropic support, his cardiomyopathy did not improve and required placement of a durable mechanical support device.

The authors suggest that cardiomyopathy was a result of the inflammatory process associated with SARS-CoV-2 infection and the subsequent cytokine storm from the vaccination.

READ MORE


REFERENCE

Khan MZ, Janus S, Franklin S, Figueredo V, Baqi A, Alvarez R. COVID-19 Vaccination-Induced Cardiomyopathy Requiring Permanent Left Ventricular Assist Device. Cureus. 2022 Apr 25;14(4).

Comments

Popular posts from this blog

Fatal COVID-19 Breakthrough Case Following Severe Reaction to ChAdOx1 nCoV-19 Vaccine

COVID-19 Vaccine Injuries including three myocarditis-induced deaths in New Zealand

Study linking excess deaths and SARS-CoV2 vaccinations in Scotland